Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 77, NWS Midland/Odessa, TX

April 27, 2000Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 27, 2000, 9:08 PM CDT for Terrell County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2000, 9:08 PM CDT (02:08 UTC)
Expired
Apr 27, 2000, 10:00 PM CDT
In force
52 min
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Terrell County, TX

The radar

The San Angelo radar (KSJT), 148 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 2.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2000-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1425 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2000-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1425 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2467 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 280209
SVRMAF
TXC443-280300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
908 PM CDT THU APR 27 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN TERRELL COUNTY IN TEXAS

* UNTIL 1000 PM CDT

* AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM OVER NORTHEASTERN TERRELL COUNTY...5 MILES
  SOUTH SOUTHEAST OF SHEFFIELD MOVING SOUTHEAST AT 20 MPH.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE THUNDERSTORMS ARE
OCCURRING OR IMMINENT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN
EXCESS OF 57 MPH...HAILSTONES THE SIZE OF DIMES OR LARGER...OR BOTH.

LAT...LON 3049 10194 3036 10179 3066 10138 3084 10158

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:30 PM CDT, 6 hours 38 minutes earlier.

Area forecast discussion, Apr 27, 2:30 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT THU APR 27 2000

19Z SFC ANLYS INDICATES COLD FRONT E GDP-CRANE-NW SJT ARC. WDLY
SCT SHOWERS/TSTMS CONTINUING DAVIS MOUNTAINS-NRN BREWSTER-SRN PECOS
COUNTIES. CU MOVING SWWD ACROSS NRN PERMIAN BASIN AT THIS TIME.
BELIEVE CONVECTION THIS EVENING TO BE MAINLY ACROSS SRN PERMIAN BASIN
AND MTNS IN VICINITY OF PROGGED LI/S OF MINUS 4-6 AND CAPES APCHG
2000 J/KG. MOST ACTIVITY SHOULD END AROUND MIDNIGHT. FNTL BOUNDARY
SWEEPS SW BEYOND FA TONIGHT. LOW LEVEL MOISTURE AXIS TONIGHT PROGGED
ACROSS NRN/CENTRAL SECTIONS CORRESPONDS WITH CLOUDINESS MOVING SWD AT
THIS TIME ACROSS E CNTRL NM-TX S PLAINS. THIS CLOUD COVER SHOULD
ERODE SOMEWHAT THOUGH AS RUC AND MESO-ETA INDICATE ISENTROPIC
DOWNGLIDE THIS EVENING. THUS WILL OPT FOR PARTLY CLOUDY NRN/CENTRAL
SECTIONS BUT WILL MONITOR THIS AREA FOR POTENTIAL CONVECTION EARLY
THIS EVENING AND WILL MAKE LAST MINUTE ADJUSTMENTS BEFORE ISSUING
ZFP. LOW LEVEL SELY FLOW PREVALENT FRI AND PROGS INDICATE DEEPER
MOISTURE AXIS ALG MTNS. MID-UPPER LEVEL LIFT APPEARS WEAK FRI AS
RIDGE ALF FLATTENS. THUS BELIEVE CONVECTION FRI SHOULD BE CONFINED TO
MAINLY MOUNTAIN LOCALES WHERE CONVERGENCE MAXIMIZED. BROAD UPR LEVEL
TROF EVOLVES ACROSS INTER-MOUNTAIN REGION INTO WEEKEND. MODELS IN
AGREEMENT FOR DEVELOPING ACTIVE DRYLINE SATURDAY ALONG ERN NM/W TX
BORDER. OMEGA AND H7-H3 Q VECTOR FIELDS ALONG WITH FAIRLY DECENT LOW
LEVEL MOISTURE SUGGEST INCREASE IN SHOWERS/TSTMS ESPECIALLY VICINITY
DRYLINE SATURDAY. SFC TROF/DRYLINE PROGGED SLIGHTLY EWD SUNDAY THUS
WILL CONTINUE CHANCE FOR CONVECTION AS AVN CLOSES UPR LEVEL LOW OVER
NRN NM. MRF/NOGAPS INDICATE UPR LOW OVER SRN ROCKIES INTO EARLY NEXT
WEEK. THIS PATTERN REMINISCENT OF LATE APRIL/EARLY MAY 1999 WHEN SVR
TSTMS OCCURRED PARTICULARLY NWRN FA. CHANCE POPS WARRANTED EXTENDED
PERIOD WITH TEMPERATURES NEAR SEASONAL NORMALS.
BF

MAF  57/z86/58/87    --23
LSA  56/85/58/85    --23
E41  58/85/58/87    2-12
6R6  60/88/59/90    3112
MRF  53/85/53/85    3323
CNM  55/89/57/91    1123

.MAF...
TX...NONE
NM...NONE

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:36 PM CDTFlash Flood WarningMAFPecos4 hr
Apr 27, 7:59 PM CDTSevere Thunderstorm WarningMAFPecos61 min
Apr 28, 6:57 PM CDTSevere Thunderstorm WarningMAFReeves63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.